Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 53, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 17, 1999, 3:44 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 1999, 3:44 PM EDT (19:44 UTC)
- Expired
- Oct 17, 1999, 7:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 171944 FFWRDU NCC065-101-127-195-172345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 344 PM EDT SUN OCT 17 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... EDGECOMBE COUNTY IN NORTH CAROLINA JOHNSTON COUNTY IN NORTH CAROLINA NASH COUNTY IN NORTH CAROLINA WILSON COUNTY IN NORTH CAROLINA * UNTIL 745 PM EDT * THE NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN BANDS MOVING THROUGH WILSON... TARBORO... ROCKY MOUNT... SPRING HOPE... RED OAK... FOUR OAKS. AREAS THAT WILL BE AFFECTED WITH HEAVY RAINS THROUGH 6 PM WILL INCLUDE SMITHFIELD... SELMA... CLAYTON... AND KENLY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE NUMBER ONE CAUSE OF DEATH IN NORTH CAROLINA DUE TO HURRICANES IS WHEN PEOPLE DRIVE THROUGH FLOODED ROADWAYS. SEVERAL ROADWAYS ARE BEING BLOCKED OFF AT THIS TIME. HEED THE WARNINGS. JWC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 2:30 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 17, 2:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SUN OCT 17 1999
NGM SOLUTION LOOKS BEST. WILL SCALE BACK HIGH WINDS TO ADVISORY
CATEGORY BUT EXTEND FFA OVERNIGHT. WILL END THE RAIN FROM THE WEST
AROUND MIDNIGHT.
.RAH...HIGH WIND ADVISORY I-95 EAST
...FLASH FLOOD WATCH EASTERN HALF OF THE FORECAST AREA.
GLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:48 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 4 hr |
| Oct 17, 2:48 PM EDT | Flash Flood Warning | RAH | Wayne | 4 hr |
| Oct 17, 2:48 PM EDT | Flash Flood Warning | RAH | Scotland | 4 hr |
| Oct 17, 3:44 PM EDT | Flash Flood Warning | RAH | Johnston | 4 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Edgecombe, Johnston, Nash, Wilson | 3 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Sampson, Wayne | 3 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 3 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.